I had my first Xolair shot a few weeks ago, the second one is scheduled for Tuesday (and I also will see my Dr) After my first shot I had one day fairly hive free, but since hives everyday. I have worked hard at staying on my antihistamine schedule, some days the hives are fewer and lighter, some days they are out in full force. Yesterday the hives broke out fiercely. I had them all over my face, neck, literally everywhere on me. The itching was super intense, my antihistamines did nothing for me. Last night, as much as I did not want to, I started prednisone. This is now the 5th time for prednisone since these buggers returned in April after 8 years of peace, calm, no hives. Prior to 8 years ago, I had one other episode that was short lived and manageable; 20 years ago is when I first started hiving. That period of hives lasted 4 years. Since mid June I have gained 11 pounds, part of it is vacation weight. I am miserable with hives I am miserable on prednisone, I am miserable because my face is puffy and because of the weight gain. I am hoping I see results with the second injection, from reading posts here, I understand it may take several before see the hives calm down. I also get angioedema. Another concern is my resting heart rate is high (I saw the PA the other day and she did not feel the heart rate was damaging anything). I really believe something is going on somewhere in my body, I just can’t buy into that I have CIU and it remains a mystery as to why. My quality of life when like this stinks, I hate it.
Janice McClurg Awful.. Took 3 months for Xolair to work for me. Hang in there.
Melody Matthews Hope xolair works for you. For me it has calmed the hives, but has not been a cure. Going on a year on Xolair, going to try adding cyclosporine next. Hopeful. Your increased heart rate is probably due to the prednisone.
Janice McClurg Hang in there everyone. Sleep well. No hives tonight
Christina Battle Getting my 3rd shot Monday. I considered the hives I had before relatively normal, they itched like crazy like a mosquito bite and of course would swell and only after it grew to a certain size did it hurt like a sunburn. I had hives yesterday, not many but they burned more than itched and it was horrible. We’ll see how about #3 goes
Debra Branan Shiflet Keep us posted please. I have a concern about this second injection, it seems about 50/50 when I read about how others respond to Xolair.
Mary Lou Robison Took me 3 months also for Xolair to kick in. I know it’s hard but hang in there.
Rhoda Young Sorry to hear this. Let’s hope Xolair kicks in soon
Pixie Hernandezlarot My friend Marcy is also on xolair worked for her for after a few shots and then started breaking out again .. Our Doctor put her in cyclosporine too .. He says some people will need both (better than prednisone) it worked good for me too he says I can also take Zyrtec up to 4x a day Prayers your way
Debra Branan Shiflet Thank you!
Yvonne Visée Clohessy I’m on just cyclosporine and 50mg Zyrtec, singular and doxepin and have been hive free for 2 years. xolair didn’t work for me
Debra Branan Shiflet Yvonne Visée Clohessy I am seeing cyclosporine a lot on this site — what are its side effects? i can’t keep taking prednisone, it’s keeping me sane but it’s killing me too
Sue Elshire Hargrave It’s so hard to accept this diagnosis .it just takes time to navigate all the information, and settle in with understanding it, then coming to terms with it. Most people resolve within 2 years. Stay strong – it’s hard to do, but we have your back here